MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71336454
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, after the acetabular cup was implanted, the liner could not be locked.Another backup s&n cup was used to complete the surgery (no additional cuts were made for the change).There was a delay of 31 to 60 min, but there was no impact to the patient because of it.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from the attempted implantation and extraction.The device was manufactured in 2018.A dimensional inspection was performed and could not confirm the stated failure mode.The device measured within specification.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include poor insertion technique or surgical debris between the mating surfaces.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF THREE HOLE SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9350109
Report Number1020279-2019-04105
Device Sequence Number2812326
Product Code MBL
UDI-Device Identifier03596010454362
UDI-Public03596010454362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71336454
Device Catalogue Number71336454
Device Lot Number18JM09486
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1